Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 20, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Mar 6, 2021, 10:57 AM EST. It was in force for 63 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2021, 10:57 AM EST (15:57 UTC)
- Expired
- Mar 6, 2021, 12:00 PM EST
- In force
- 63 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 130 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 11:02 AM EST | HAIL 1.5 | 6 Se Daytona Beach, FL | LOCAL BROADCAST MEDIA RELAYED A REPORT OF PING PONG BALL SIZED HAIL ON SOUTH PENINSULA DRIVE IN DAYTONA BEACH. |
| Mar 6, 11:04 AM EST | HAIL 1 | 1 S Daytona Beach, FL | DELAYED REPORT. NUMEROUS PICTURES SENT VIA SOCIAL MEDIA FROMT HE PUBLIC OF QUARTER SIZED HAIL IN DAYTONA BEACH AND DAYTONA GARDENS AREA. TIME ESTIMATED FROM RADAR. |
| Mar 6, 11:07 AM EST | HAIL 0.75 | 1 Ene Daytona Beach, FL | TRAINED SPOTTER REPORTS PENNY SIZED HAIL ON SOUTH HALIFAX DRIVE IN DAYTONA BEACH. |
| Mar 6, 11:08 AM EST | HAIL 1 | 2 Ese Daytona Beach, FL | DELAYED REPORT. TRAINED SPOTTER REPORTED QUARTER SIZED HAIL ALONG TROPICAL LANE IN DAYTONA BEACH. THE SPOTTER ALSO REPORTED SIGNIFICANT HAIL ACCUMULATIONS ON THE GROUND, ALONG WITH ESTIMATED PEAK WIND GUST OF 55 MPH. |
| Mar 6, 11:15 AM EST | HAIL 0.75 | Daytona Beach Shores, FL | PUBLIC REPORTS SEVERAL INCHES OF SMALL HAIL HAVE ACCUMULATED ON THE GROUND IN DAYTONA BEACH SHORES. MOST OF THE HAIL IS PENNY SIZE OR SMALLER. |
| Mar 6, 11:15 AM EST | HAIL 1.25 | 4 Se Daytona Beach, FL | VOLUSIA COUNTY OCEAN RESCUE REPORTS HAIL UP TO HALF DOLLAR SIZE ON THE BEACH, WITH CONSIDERABLE ACCUMULATION OF HAIL SEEN ALONG MUCH OF THE BEACHFRONT. THIS IS NEAR THE 2900 BLOCK OF A1A IN DAYTONA BEACH SHORES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
511
WHUS52 KMLB 061557
SMWMLB
AMZ550-061700-
/O.NEW.KMLB.MA.W.0020.210306T1557Z-210306T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
1057 AM EST Sat Mar 6 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Flagler Beach to Volusia-Brevard County Line 0-20 nm...
* Until noon EST.
* At 1057 AM EST, a severe thunderstorm was located over Daytona
Beach, moving east at 5 knots.
HAZARD...Wind gusts 34 knots or greater and large hail.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots...suddenly higher
waves...lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible. Large hail could result in injury and damage to
boats.
* Locations impacted include...
Daytona Beach, Holly Hill, Daytona Beach Shores, South Daytona and
Port Orange.
LAT...LON 2935 8091 2913 8083 2915 8101 2927 8107
TIME...MOT...LOC 1557Z 257DEG 7KT 2921 8107
HAIL...>.75IN
WIND...>34KTS
$$
KellyWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Mar 6, 10:32 AM EST, 25 minutes earlier.
Area forecast discussion, Mar 6, 10:32 AM EST, 25 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1032 AM EST Sat Mar 6 2021
.UPDATE...
The frontal boundary is currently located across southern Brevard
and Osceola counties with the low pressure located over the GOMEX.
Light rain and virga is beginning to move into the northern portion
of the CWA as of 9 AM. The 12Z sounding at Cape Canaveral shows a
significant dry layer in the mid levels, further indicating that any
returns on radar will be light rain or virga. The forecast remains
on track, with only slight adjustments to the rain chances.
As the frontal boundary pushes through the Florida peninsula today,
rain chances will increase, first starting in the northern counties
and filling in down south by late morning and early afternoon. Total
rainfall amounts will likely range from 0.5" to 1.00" with over an
inch in some locations possible. Increasing surface convergence and
gulf moisture will help increase the coverage of showers across the
entire CWA by late morning. Light to moderate rain continues to be
expected to persist through the early overnight hours, with rain
chances diminishing after midnight as the shortwave pushes eastward.
Isolated lightning storms will possible throughout the local area
this afternoon with small hail possible with the stronger of the
storms. Afternoon high temperatures will be mid 60s across the north
and low to mid 70s across the south.
&&
.Aviation...
VFR conditions this morning before MVFR/IFR conditions move in this
afternoon with the convection associated with a frontal boundary
pushing through the local area. Precip is expected to start to
diminish after 06Z. Winds will be N/NE around 10-15 KT through the
TAF period. In the next TAF package, will most likely add TSRA for
all the TAF sites this afternoon.
&&
.Marine...
Deteriorating wind and sea conditions this afternoon and
evening as a frontal boundary is pushing through the local waters.
Current buoy observations show winds are westerly around 5 KT with
seas around 4 ft. Seas will begin to build this afternoon, starting
in the offshore waters of Volusia county and continuing to build and
slowly push southward through the overnight hours. Winds will be
NE/E around 5-10 KT before winds increase to 15-20 KT, starting in
the northern waters this afternoon and will push southward through
tonight. A small craft is in effect for the offshore waters of
Brevard and Volusia, and will expand to the nearshore waters of
Volusia and Brevard at 7 PM tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 65 52 65 47 / 90 80 0 0
MCO 70 53 69 47 / 80 50 0 0
MLB 71 57 70 52 / 90 50 10 0
VRB 74 58 71 53 / 80 50 20 0
LEE 66 50 68 45 / 80 50 0 0
SFB 67 52 68 47 / 90 60 0 0
ORL 70 54 70 49 / 80 50 0 0
FPR 75 58 72 54 / 80 60 20 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 7 PM this evening to 4 AM EST Monday
for Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm.
Small Craft Advisory from 4 AM Sunday to 4 AM EST Tuesday for
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm.
Small Craft Advisory until 4 AM EST Tuesday for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County
Line to Sebastian Inlet 20-60 nm.
&&
Watson/Kelly/Weitlich/HaleyHazardous weather outlook, Mar 6, 10:49 AM EST, 8 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1049 AM EST Sat Mar 6 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-070000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1049 AM EST Sat Mar 6 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Isolated lightning storms are possible this afternoon as a cold front moves through the local area. Main impacts from these storms will be cloud to ground lightning, localized heavy downpours, and small hail. .RIP CURRENT IMPACT... Rough surf along with a moderate risk of life-threatening rip currents will continue at Atlantic beaches today. .WIND AND SEA IMPACT... Boating conditions will deteriorate throughout the day over the local Atlantic waters. Seas will build ahead of an approaching low pressure system with hazardous boating conditions for small craft expected. Winds from the north- northeast at 20 to 25 knots with frequent higher gusts are forecast with seas building up to 7 to 10 feet over the Gulf Stream by tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A moderate risk of life-threatening rip currents at local beaches will continue through the weekend. Rough surf is also expected. Boating conditions will continue to be poor as a surface boundary slowly pushes through the area. Winds from the north-northeast at 20-25kts, gusting up to 30kts are expected with seas reaching up to 10ft over the Gulf Stream. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Watson
In the hours before
Special weather statement, Mar 6, 10:26 AM EST, 31 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1026 AM EST Sat Mar 6 2021
FLZ041-141-061615-
Coastal Volusia FL-Inland Volusia FL-
1026 AM EST Sat Mar 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST VOLUSIA COUNTY UNTIL
1115 AM EST...
At 1025 AM EST, Doppler radar was tracking a strong thunderstorm near
Daytona International Speedway, or near Ormond Beach, moving east at
10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Daytona Beach, Ormond Beach, Holly Hill, Ormond-By-the-Sea and Ormond
Beach Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2924 8097 2915 8119 2926 8126 2927 8115
2933 8115 2939 8105
TIME...MOT...LOC 1525Z 255DEG 10KT 2923 8115
KellySpecial weather statement, Mar 6, 10:47 AM EST, 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1047 AM EST Sat Mar 6 2021
FLZ044-144-061630-
Northern Lake County FL-Southern Lake County FL-
1047 AM EST Sat Mar 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL
1130 AM EST...
At 1047 AM EST, Doppler radar was tracking a strong thunderstorm near
Howey-In-the-hills, moving east at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Eustis, Tavares, Howey-In-the-hills, Lake Harris and Ferndale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2885 8169 2870 8166 2863 8166 2864 8186
2875 8188
TIME...MOT...LOC 1547Z 257DEG 7KT 2870 8183
KellySpecial weather statement, Mar 6, 10:55 AM EST, 2 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1055 AM EST Sat Mar 6 2021
FLZ044-046-061645-
Northern Lake County FL-Seminole FL-
1055 AM EST Sat Mar 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEMINOLE AND EAST
CENTRAL LAKE COUNTIES UNTIL 1145 AM EST...
At 1054 AM EST, Doppler radar was tracking a strong thunderstorm near
Cassia, moving east at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cassia, Mount Plymouth, DeBary, Sorrento and Hontoon Island State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2900 8138 2898 8135 2896 8137 2895 8135
2892 8135 2892 8136 2889 8135 2889 8137
2887 8136 2886 8135 2885 8136 2884 8132
2881 8132 2881 8156 2889 8159
TIME...MOT...LOC 1554Z 257DEG 7KT 2886 8151
KellyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:40 AM EST | Beach Hazards Statement | MLB | Volusia | 39 hr |
| Mar 6, 10:26 AM EST | Special Weather Statement | MLB | Volusia | 49 min |
| Mar 6, 10:36 AM EST | Severe Thunderstorm Warning | MLB | Volusia | 39 min |
| Mar 6, 10:47 AM EST | Special Weather Statement | MLB | Lake | 43 min |
| Mar 6, 10:55 AM EST | Special Weather Statement | MLB | Lake | 50 min |
| Mar 6, 11:43 AM EST | Special Weather Statement | MLB | Volusia | 47 min |
| Mar 6, 12:48 PM EST | Special Weather Statement | MLB | Volusia | 42 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.